Unusual case of dasatinib-associated acute bilateral hyphemas leading to blindness in a patient with chronic myeloid leukaemia
BMJ Case Rep
© 2018 BMJ Publishing Group Limited. Chronic myeloid leukaemia (CML) is a myeloproliferative disorder with an incidence of 1-2 cases per 100 000 adults per year. 1 Since the International Randomized Study of Interferon and STI571 trial (IRIS trial) in 2003, treatment with tyrosine kinase inhibitors (TKIs) has become the standard of care for patients with newly diagnosed CML in the chronic phase. 2 Dasatinib is a second-generation TKI and is generally well tolerated, with cytopenias, gastrointestinal (GI) symptoms and fluid retention being the most commonly observed side effects. 3-5 Bleeding complications, although unusual, have been reported with dasatinib, with an incidence ranging from 8% to 24%. 3-6 The most commonly reported site of bleeding is the GI tract. 3 5 We report an unusual case of dasatinib-associated bleeding presenting with acute bilateral hyphemas, which, to our knowledge, is the first report of its kind.
Faculty; Northwell Resident
School of Medicine; Northwell Health
General Internal Medicine